Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 16, 2005, 8:31 AM CDT for McNairy County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 16, 2005, 10:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County McNairy County, TN
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 161331 FFWMEG TNC109-161530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 831 AM CDT SAT JUL 16 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 1030 AM CDT * AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELMER. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3504 8873 3504 8851 3522 8851 3522 8873 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:20 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 16, 3:20 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 320 AM CDT SAT JUL 16 2005 .DISCUSSION... EARLY MORNING WEATHER MAPS INDICATE A TROUGH FROM CENTRAL IN TO THE BOOTHEEL AND ON TO NE TX. WINDS ARE CALM OVER MUCH OF THE ARE...BUT SOUTHERLY WINDS EXIST IN THE SOUTHEASTERN PARTS OF THE AREA. MOISTURE IS CONVERGING IN THE SOUTH HALF OF THE CWA AND SHOWERS ARE FORMING ATTM LIKE THEY DID THURSDAY NIGHT. THUS... THERE WILL BE AN OUTBREAK OF SHOWERS AND THUNDERSTORMS AGAIN TODAY ACROSS THE MIDSOUTH...ESPECIALLY IN THE SOUTHEASTERN 2/3RDS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING. SHOWERS SHOULD FORM FARTHER NORTH SUNDAY MORNING SINCE THE BERMUDA HIGH WILL BACKBUILD INTO THE MIDSOUTH. AM EXPECTING ANOTHER ROUND OF TRWS MAINLY DURING THE DAY AND EARLY EVENING. AFTERNOON AND EVENING THUNDERSTORMS WILL FORM MONDAY...BUT A FRONT WILL FALL INTO THE AREA LATER MONDAY NIGHT AND CONCENTRATE SHOWERS IN THE MIDSOUTH AGAIN TUESDAY AND WEDNESDAY. FAVORED TIME FOR SHOWERS DEVELOPMENT WILL BE DURING AFTERNOON AND EVENINGS THURSDAY AND FRIDAY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. WER
Hazardous weather outlook, Jul 16, 4:04 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT SAT JUL 16 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 404 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SLOW MOVING HEAVY THUNDERSTORMS WILL PROVIDE THE POTENTIAL FOR FLASH FLOODING TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH SPOTTERS ARE ENCOURAGED TO REPORT AREAS WHERE FLASH FLOODING OCCURS OR WHERE ONE INCH OR GREATER HOURLY RAINFALL TOTALS ARE RECORDED. WER
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:29 AM CDT | Flash Flood Warning | MEG | McNairy | 61 min |
| Jul 16, 6:12 PM CDT | Flash Flood Warning | MEG | Henry, Weakley | 2 hr |
| Jul 16, 6:59 PM CDT | Flash Flood Warning | MEG | Gibson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.